Texas, 2025

Damaging Wind in Texas, April 22, 2025

April 22, 2025 · NWS OUN · 1 event in 1 county or zone

Loosely organized convection across the Southern High Plains produced a severe-caliber wind gust across western-north Texas during the late evening of the 22nd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Loosely organized convection across the Southern High Plains produced a severe-caliber wind gust across western-north Texas during the late evening of the 22nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 22, 10:34 PM CST, 21 minutes earlier. Its key messages:

  • Updated at 1121 PM CDT Tue Apr 22 2025
  • Storm chances this evening, especially in the western portions of our area.
  • More widespread storms are possible tomorrow evening and overnight.
  • Daily chances for storms and heavy rain continue after that.
Area forecast discussion, Apr 22, 10:34 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1134 PM CDT Tue Apr 22 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1121 PM CDT Tue Apr 22 2025

- Storm chances this evening, especially in the western portions
  of our area.

- More widespread storms are possible tomorrow evening and
  overnight.

- Daily chances for storms and heavy rain continue after that.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 230 PM CDT Tue Apr 22 2025

Dryline taking shape across the Oklahoma and Texas panhandle this
afternoon with rather meager moisture return occurring with south
winds across Texas into Oklahoma and Kansas. At the same time models
do indicate a weak shortwave ejecting out of the southern Rockies in
modest southwest mid-level flow. This is likely to result in
scattered thunderstorm development late this afternoon and evening
along the dryline across the panhandles into northwest Oklahoma.
Instability and modest deep layer shear will support a few severe
storms capable of damaging wind gusts and some large hail.

Limited moisture and lack of strong forcing this evening, will
likely see an overall weakening trend with the storms across
northwest/western Oklahoma as we go toward midnight.

Still some signs of a complex of storms developing across the
southern portions of the Texas panhandle into western Texas this
evening. It then moves east and southeast with the aid of llj and
continued moisture advection across the Red River valley. A few
stronger/damaging wind gusts will be possible with any complex of
storms that can maintain itself across the southwest during the
mid/late evening hours before main impacts shift south of the area
late tonight.

Otherwise, south winds, increasing moisture and cloud cover should
keep temperatures in the 50s and lower 60s overnight.

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 230 PM CDT Tue Apr 22 2025

As we go into Wednesday, most likely scenario will be form some
residual showers to move across the Red River with much of the
remainder of Oklahoma and north Texas to be dry. This dry period may
linger through much of the day before additional convection develop
to our west by late afternoon. However, a few models, including the
ECMWF are more aggressive with development by midday across the body
of the state. As has been mentioned in previous discussions,
confidence remains rather low as we move forward in time as one day
will be influenced by what occurs previous day/period.

NBM continues to be a bit aggressive with precip chances throughout
the day and night instead of being more diurnally driven as we
typically see this time of year. Would anticipate a lull in the late
morning into afternoon hours, although some convection may occur
with the possibility of multiple residual low level boundaries in
the area.

By Wednesday evening, additional convection is expected to develop
to our west and then move east and southeast into the area. A few
strong/severe storms will again be possible, mainly across northern
into western sections of Oklahoma southward into western north Texas
during the evening hours. Should see a gradual decrease in intensity
as we go through the night.

Thursday may be similar to the previous day with complex of
storms/MCS moving along the Red River Thursday morning with perhaps
some redevelop in places due to differential heating boundaries as
well as other low level boundaries. Then anticipate another complex
of storms developing across the higher terrain of Colorado that will
then move east and southeast impacting mainly Kansas into northern
Oklahoma Thursday night. Again some strong/severe storms appear
possible as storms move into western/northern Oklahoma.

&&

.LONG TERM...
(Friday through next Monday)
Issued at 230 PM CDT Tue Apr 22 2025

Weak cold front, little more than wind shift, moves south into the
state on Friday. This along with another shortwave ejecting out of
the southern Rockies will be impetus for another round of showers
and thunderstorms Friday night into the day Saturday.

Front looks to wash out or lift back north quickly Saturday as
larger-scale trough moves into western CONUS. This may begin a
several day period with more typical spring-like convection/storms
as lobes of energy swing around the base of trough, impinging on the
dryline and developing storms, which will likely have an associated
severe risk.

&&

.AVIATION...
(06Z TAFS)
Issued at 1121 PM CDT Tue Apr 22 2025

A squall line is located in western north Texas. It will move
southeastward over the next several hours, with the thunderstorm
risk decreasing after 09Z. Storm chances tomorrow are rather low
at any one spot, and no PROB30 groups were introduced in these
TAFs. With that said, there may need to be amendments as the
recovery behind this squall line makes the upcoming forecast
clearer. With moisture return expected to peak late in the coming
evening, MVFR stratus is expected to develop a little after 0Z,
especially in central Oklahoma.

Meister

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  81  61  78  61 /   0  20  60  60
Hobart OK         83  57  79  60 /   0  40  60  60
Wichita Falls TX  85  61  80  62 /   0  40  60  60
Gage OK           85  53  80  57 /  30  40  60  60
Ponca City OK     82  57  80  58 /  10  40  60  50
Durant OK         83  62  79  63 /   0  10  50  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...30
SHORT TERM...30
LONG TERM....30
AVIATION...04

In the hours before

Special weather statement, Apr 22, 8:31 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Norman OK
931 PM CDT Tue Apr 22 2025

OKZ005-006-230245-
Alfalfa OK-Woods OK-
931 PM CDT Tue Apr 22 2025

...A strong thunderstorm will impact portions of northeastern Woods
and northwestern Alfalfa Counties through 945 PM CDT...

At 931 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Hardtner, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Capron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3687 9846 3692 9880 3700 9879 3700 9845
TIME...MOT...LOC 0231Z 273DEG 22KT 3698 9872

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JT
Special weather statement, Apr 22, 8:56 PM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Norman OK
956 PM CDT Tue Apr 22 2025

TXZ083-084-230330-
Foard TX-Hardeman TX-
956 PM CDT Tue Apr 22 2025

...Strong thunderstorms will impact portions of northeastern Foard
and southern Hardeman Counties through 1030 PM CDT...

At 956 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Crowell to near Margaret to 4
miles south of Thalia. Movement was north at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Quanah, Margaret, Medicine Mound, Thalia, Goodlett, Rayland, and
Copper Breaks State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3444 9990 3410 9947 3396 9947 3379 9951
      3395 9966 3411 9985
TIME...MOT...LOC 0256Z 177DEG 11KT 3411 9977 3402 9967 3392 9957

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

JT
Special weather statement, Apr 22, 9:03 PM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Norman OK
1003 PM CDT Tue Apr 22 2025

OKZ006-007-230330-
Alfalfa OK-Grant OK-
1003 PM CDT Tue Apr 22 2025

...Strong thunderstorms will impact portions of northeastern Alfalfa
and northern Grant Counties through 1030 PM CDT...

At 1003 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Wakita to 3 miles west of
Manchester. Movement was east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wakita, Manchester, and Renfrow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3693 9746 3687 9746 3686 9805 3699 9820
      3700 9753
TIME...MOT...LOC 0303Z 267DEG 15KT 3697 9793 3698 9810

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

JT
Special weather statement, Apr 22, 9:05 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Norman OK
1005 PM CDT Tue Apr 22 2025

OKZ006-007-230330-
Alfalfa OK-Grant OK-
1005 PM CDT Tue Apr 22 2025

...Strong thunderstorms will impact portions of northeastern Alfalfa
and northern Grant Counties through 1030 PM CDT...

At 1003 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Wakita to 3 miles west of
Manchester. Movement was east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wakita, Manchester, and Renfrow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3693 9746 3687 9746 3686 9805 3699 9820
      3700 9753
TIME...MOT...LOC 0303Z 267DEG 15KT 3697 9793 3698 9810

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

JT
Special weather statement, Apr 22, 9:32 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Norman OK
1032 PM CDT Tue Apr 22 2025

OKZ007-008-230400-
Kay OK-Grant OK-
1032 PM CDT Tue Apr 22 2025

...A strong thunderstorm will impact portions of northwestern Kay and
northeastern Grant Counties through 1100 PM CDT...

At 1031 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Caldwell, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Blackwell, Braman, Renfrow, and Blackwell Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3680 9720 3686 9785 3700 9785 3700 9719
TIME...MOT...LOC 0331Z 272DEG 25KT 3698 9757

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

JT
Special weather statement, Apr 22, 10:02 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Norman OK
1102 PM CDT Tue Apr 22 2025

OKZ007-008-230430-
Kay OK-Grant OK-
1102 PM CDT Tue Apr 22 2025

...A strong thunderstorm will impact portions of northern Kay and
northeastern Grant Counties through 1130 PM CDT...

At 1101 PM CDT, Doppler radar was tracking a strong thunderstorm near
Braman, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ponca City, Blackwell, Newkirk, Braman, Kildare, Chilocco,
northwestern Kaw Lake, Blackwell Lake, and Peckham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3669 9696 3685 9753 3700 9761 3700 9689
TIME...MOT...LOC 0401Z 271DEG 25KT 3694 9739

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JT

The radar

The Altus AFB radar (KFDR), 114 km away, was scanning. The volume nearest the first event began at 04:52 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Knox

When
April 22, 10:55 PM CST
Where
Knox County, 0.69 mi N of Benjamin
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
33.590, -99.790

Personal weather station observation.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256112.